Alert archive / Washington / Flash Flood Warnings in 1997
Flash Flood Warning 19, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Aug 5, 1997, 6:55 PM PDT for Ferry County, Washington. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1997, 6:55 PM PDT (01:55 UTC)
- Expired
- Aug 5, 1997, 9:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Ferry County, WA
The radar
The Spokane radar (KOTX), 110 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2463 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 060202 FFWGEG WAC019-060400- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 655 PM PDT TUE AUG 5 1997 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST WASHINGTON ...FERRY COUNTY AT 650 PM PDT DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM REPUBLIC TO 15 MILES SOUTH OF REPUBLIC. LITTLE MOVEMENT HAS BEEN DETECTED OVER THE PAST HOUR. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAIN AND FLASH FLOODS ALONG THE SANPOIL RIVER AND ITS TRIBUTARIES SOUTH OF REPUBLIC. RADAR ESTIMATES THAT UP TO 1.00 INCH OF RAIN PER HOUR HAS FALLEN ACROSS PORTIONS OF THIS AREA. RECREATIONALISTS AND THOSE TRAVELING ALONG ROUTE 21 SOUTH OF REPUBLIC SHOULD USE EXTEME CAUTION OVER THE NEXT FEW HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DELPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. AVERY/FRISBIE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:43 PM PDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 5, 2:43 PM PDT, 4 hours 12 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 150 PM PDT TUE AUG 5 1997 MOISTURE CONTS TO SPIRAL AROUND SERN ID LOW. SOME MID LVL MOISTURE MOVG ACROSS PANHANDLE ATTM BUT CONVECTION REMAINING IN MT. STILL COULD SEE SOME SHRA THIS EVE SO WILL KEEP MENTION OF IT IN PANHANDLE ZONES. FARTHER WEST ONLY HI CLDS TO CONTEND WITH. WV IMGRY SHOWS SERN ID LOW DROPPING SEWD SO MID/HI CLDS SHOULD BE ON THE DECR A BIT OVERNIGHT FOR MORE NORMAL TEMPS. LARGE SCALE PATTERN BREAKS DOWN IN A HURRY. SIG S/WV ROUNDING THE BOTTOM OF THE EPAC TROF NEAR 140W PROGGED BY ALL MODELS TO EJECT INTO BC. BUT UNLIKE ITS PREDECESSOR WHICH HEADED NWD INTO THE YUKON...THIS LATEST WAVE WILL MOVE ACROSS SRN BC. THIS IS DUE TO A BREAKDOWN OF THE WRN US RIDGE AS THE HIGH OVER AK PINCHES OFF AND DRIFTS WWD. MEANWHILE THE EPAC LOW IS REPLACED BY A LONG WV TROF OUT AT 160W. THIS ALLOWS A RIDGE TO BUILD OFFSHORE IN THE EXTENDED PUTTING CWA IN WEAK NWLY FLOW FOR COOLER TEMPS. MAIN FOCUS OF ATTENTION IS ON AFOREMENTIONED WAVE AS IT MOVES ACROSS SRN BC. MDLS ARE ALL SIMILAR WITH IT ALTHO 12Z AVN A LITTLE STRONGER THAN THE OTHERS AND STRONGER 00Z RUN. INSTABILITY ISN`T LACKING IN ANY MODEL. S/WV DOESN`T BRING MUCH MOISTURE WITH IT BUT CURRENT INFLUX OF MOISTURE FROM THE EAST HAS ACTUALLY DONE A DECENT JOB OF MOISTENING PANHANDLE AND XTRM ERN WA ATMOS. WITH WEAK FLOW THIS MOISTURE WON`T GO ANYWHERE BY TOMORROW. ETA SHOWS 1.2 INCHES OF PCP WTR BY WED AFTN. TIMING OF THE WAVE PUTS IT NEAR THE CASCADES BY 00Z WED AFTN SO CONVECTION WILL WAIT TIL LATE AFTN AND CONT INTO THE EVE. EAST SLOPES AND BASIN WILL BE TOO DRY FOR ANY CONVECTION AND LWS AREA PROBABLY TOO FAR SOUTH TO FEEL THE EFFECTS OF THE BC S/WV. SO MAIN FOCUS AREA APPEARS TO BE NRN WA MTNS AND NRN PANHANDLE. MARINE AIR INTRUDES INTO THE CWA WED NIGHT AS ETA MDL SHOWS MARINE LAYER DEEPENING UP TO 700MB W OF CASCADES. THUR SHOULD BE DRY AND STABLE WITH COOLER TEMPS...FINALLY. RJ ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 064/096/059/087 1220 CQV 063/099/060/090 1330 S86 061/093/058/0858 2330 COE 062/094/059/086 2220 WWP 060/093/058/085 3331 .GEG...NONE.
Nearby
Flash Flood Warnings in Washington, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.